MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2779
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Death (1802); Ventricular Fibrillation (2130); Foreign Body In Patient (2687); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/06/2020
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.Vascular access was obtained via the right femoral artery.The 99% stenosed target lesion was located in the severely tortuous and severely calcified circumflex artery.A suspected chronic total occlusion was in the right coronary artery.A 185cm j-tip pt2 guidewire was advanced but failed to cross the right coronary due to a probable chronic occlusion.The guide catheter was changed to a left coronary catheter to approach the circumflex and the pt2 wire was successfully crossed.During removal of this device, the wire broke in the distal coronary followed by dissection in the artery.The wire was not entirely removed.The patient presented with bradycardia and was treated.Ventricular fibrillation occurred and was treated with cardioversion.Vasoactive drugs were started.After 15 to 20 minutes, a balloon was inflated distally and a proximal stent was implanted.The patient subsequently had cardiac arrest and died.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the complaint device was not returned for analysis.However, x-ray images were provided.The images are consistent with wire separation associated with dissection in the distal circumflex as alleged in the complaint.There also appears to be a balloon catheter in the mid vessel near where the target lesion was described.
 
Event or Problem Description
It was reported that patient experienced ventricular fibrillation, vessel dissection, bradycardia, cardiac arrest and died.Vascular access was obtained via the right femoral artery.The 99% stenosed target lesion was located in the severely tortuous and severely calcified circumflex artery.A suspected chronic total occlusion was in the right coronary artery.A 185cm j-tip pt2 guidewire was advanced but failed to cross the right coronary due to a probable chronic occlusion.The guide catheter was changed to a left coronary catheter to approach the circumflex and the pt2 wire was successfully crossed.During removal of this device, the wire broke in the distal coronary followed by dissection in the artery.The wire was not entirely removed.The patient presented with bradycardia and was treated.Ventricular fibrillation occurred and was treated with cardioversion.Vasoactive drugs were started.After 15 to 20 minutes, a balloon was inflated distally and a proximal stent was implanted.The patient subsequently had cardiac arrest and died.
 
Additional Manufacturer Narrative
Part of a pt2 moderate support guidewire was returned (72.2 inch length).A portion of approximately 0.4 inches of the polymer jacket was not returned for analysis.The guidewire was found fractured.The polymer jacket fracture was confirmed.The outer diameter of the distal, middle of the device, and proximal section were within specifications.The overall length inspection could not be performed due to fracture of the polymer jacket at the distal end of the guidewire.There were images provided which revealed tenuous guide catheter stability as a guide catheter extension device was used.There also appeared to be a balloon catheter in the mid vessel near where the target lesion was described.
 
Event or Problem Description

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10748884
Report Number2134265-2020-14898
Device Sequence Number19598183
Product Code DQX
UDI-Device Identifier08714729471202
UDI-Public08714729471202
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number2779
Device Catalogue Number2779
Device Lot Number0025141172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/26/2020
06/14/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/10/2020
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR